Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for multinodular goiter

Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

default
Posted on Wed, 15 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: I have been diagnosed with modular Goiter. No symptoms of trouble with my thyroid. One of the nodules is two cm. should I get a biopsy.

doctor
Answered by Dr. Shehzad Topiwala 23 minutes later
Brief Answer:
Goiter

Detailed Answer:
You will need a blood test called TSH to check your thyroid function first. If it is abnormal then further tests will be necessary. The decision for biopsy will be based on the results of this tests in addition to ultrasound characteristics of the nodules. A thorough physical examination will be helpful too
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures
Lab Tests
Medical Topics

Recent questions on  Blood test

doctor1 MD

Hi, my 12 year old daughter s blood report says - SHOW MILD ANISOPOIKILOCYTOSIS, MAJORITY ARE MICROCYTIC HYPOCHROMIC CELLS WITH OCCASIONAL OVALOCYTES AND SCHISTOCYTES. NO HEMOPARASITES SEEN. It also says - SUGGESTEd HB ELECTROPHORESIS IN VIEW OF LOW MCV & HIGH RBC COUNT TO RULE OUT THALESSEMIA TRAIT . Do we need to take her for Thalessemia test?

doctor1 MD

my dad is an 82 year old, asian male, w/ history of cardiomyopathy, hypertention and borderline diabetes. He has ICD implanted on October 2006.He was seen recently for his complaint of bilateral edema and pain on his feet. Though the swelling does not occur at the same time. He s been experiencing the pain and swelling since August of 2010. The swelling and pain is alternating on each feet. He shows elevation on his uric acid level and responds on Naproxen. Due to his other medical condition, the provider has concern on putting him on Naproxen for a long period of time. His most recent lab results performed on 12/21/10 shows the following: Glucose: 114, Bun : 30, Creatinine 2.0, eGFR- other : 34, eGFR African American : 41, Calcium : 9.4, Total Protein : 8.6, Albumin : 3.7, Bilirubin, Total : 0.7 Alakaline Phosphatase : 121, AST : 23, ALT : 42, Sodium : 140, Potassium : 3.9, Chloride : 104, CO2: 28, Cholesterol : 137, Triglyceride : 214, HDL : 34, LDL (Calculated) :60, Cholesterol: HDL Ratio: 4.0, LDL:HdL Ratio: 1.76, VLDL (Calculate) 43, Abs. Monocyte: 0.6, Abs. Eosinophil : 0.2, Abs. Basophil : 0.0, PSA, Free: 0.29, PSA Total : 0.63, PSA, Free% Calc : 46, Free T4 : 1.56, TSH : 1.27, WBC Count: 7.4, RBC Count : 4.59, Hemoglobin : 14.2, Hematocrit : 41.5, MCV : 90, MCH : 90, MCHC : 34.2, RDW: 13.2, Platelet Count: 210, Diff Type : automated, Neutrophil: 60, Lymphocytes: 28, Monocyte: 9, Eosinophil: 3, Basophil: 0, aba. Neutrophil : 4.4, Aba. Lymphocite: 2.1. An X-ray of his bilateral ankle taken on 12/21/10 shows moderate degenerative change. Three views of each ankle were obtained for a total of six views. Bony mineralization is normal. No fracture or acute osseous abnormality is evident. The joint spaces are well maintained with minor osteophyte formation. He is presently scheduled for his ICD battery replacement on February 4, 2011. Today, I ll take him for the following lab works: Renal Panel, 24-hr Urine Protein and Creatine and Hba1c. The patient is currently taking the following medication: Micardis 40mg once a day, Coreg 6.25 Twice a day, Furosemide 80mg Twice a day, Theragran-M once a day, Zocor 40mg once daily, Singulair 10mg once daily. I am his daughter and I am the one responsible for his health care. Thank you very much for your time. I need your guidance. I have concern about his stability prior to his scheduled procedure. I know that it is a n out-patient procedure. However, I cannot afford to overlook any other possible medical condition. I look forward to your reply.

doctor1 MD

My son was discovered to have liver calcifications incidently at the age of 7. He was followed by CT scans for a couple of years but not for the last 3 as nothing had changed previously. Last year at the age of 12 he lost a signficant amount of weight (18 lbs) but had started Citalopram 10 mg just prior and they felt it to be related to that until blood tests showed him to be neutropenic. We were also told IF it was the med things would level off and weight would return. Well they havent and since that time appetite has been decreased more so than previously, gets chilled easily (teeth chatter) will occ have a fever of 100-102 which lasts only a few hours and returns to normal. We have checked blood sugars as well and noted him to have a few minimally low blood glucose readings 72 to 68 at the lowest, he develops hives all over his body which seem to just occur randomly and sometimes take days to clear even with benadryl. We took him to MD for eval. She suspected anemia and possibly a virus causing the hives and said it would pass. She did blood tests only to appease us however Ferritin came back oddly high at 312 along with elevated CRP and neutropenia again. We questioned liver involvement and she didn t agree, we went to another MD as more symptoms had developed of joint pains who felt a referral to GI should be done and ordered additional blood tests which showed again elevated CRP, ALT, AST and Ferritin 278 and again is noted to be neutropenic. Mono tests were negative as was RA and Lupus. We continue to wait to get in to see the specialist and in the meantime he has developed cramping in arms, legs and abdomen (all over not just the right side) continues with chills, has worsening fatigue, tips of fingers were cold and blue for a few hours on two occasions now and then return to normal, feels dizzy at times. What could this be? Does this sound like hemochromatosis which the doctors seem to know nothing about or is something else being missed?

doctor1 MD

re: fasting blood sugar and autonomic neuropathy. I have hyperadrenergic postural orthostatic tachycardia syndrome. mild peripheral neuropathy in my legs with pain and swelling, blurred vision. I am hearing from other friends with POTS that they are finding overlapping sugar issues and wonder if I am in that category. I have many symptoms, which I won t go into regarding my condition, but would like to know if there is new data out about autonomic dysfunction and prediabetes. Also, if catecholamines have anything to do with it. My norepinephrine is high standing. I began testing my glucose at home, and I have a high fasting glucose most days. 100-116. During my period, or when I am cramping it is at about 96-99. I have no other high readings throughout the day. And my a1c was normal at 5.4. But I have always craved sweets to combat my fatigue. Not as much now that I am older (41) but it was always a major factor. My question is, do you know about relationships to diabetes/prediabetes and autonomic dysfunction. And do you think I am heading towards prediabetes. Are high fasting numbers something that should concern me, considering my history with hypertension, tachycardia and neuropathy due to the POTS.

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?